Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 103, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 22, 2010, 4:31 PM MDT for Banner County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2010, 4:31 PM MDT (22:31 UTC)
- Expired
- Jun 22, 2010, 5:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Banner County, NE
The radar
The Cheyenne radar (KCYS), 101 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 4:03 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:17 PM MDT, 14 minutes earlier.
Area forecast discussion, Jun 22, 4:17 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 417 PM MDT TUE JUN 22 2010 .UPDATE... NEW TORNADO WATCH 385 ISSUED FOR LARAMIE AND GOSHEN COUNTIES IN WYOMING AND ALL OF THE WRN NEBRASKA PANHANDLE IN EFFECT UNTIL 11 PM. HAHN && .PREV DISCUSSION... /ISSUED 140 PM MDT TUE JUN 22 2010/ SHORT TERM...TONIGHT THROUGH THURSDAY... CONVECTION BEGINNING TO FIRE OVER WESTERN SECTIONS NOW AND EXPECT THIS TO CONTINUE AND MOVE NORTHEASTWARD DURING THE REST OF THE AFTERNOON AND EVENING. PARAMETERS IN PLACE FOR SOME SEVERE STORMS OVER THE EASTERN PLAINS WITH LARGE HAIL THE MAIN THREAT FROM THEM. STORMS ARE IN RESPONSE TO UPPER TROF WHICH WILL MOVE ACROSS THE NORTHERN ROCKYS INTO THE NORTHERN PLAINS TONIGHT...DRAGGING A COOL FRONT ACROSS THE CWA BY LATE THIS EVENING. DRY AND A LITTLE COOLER WEATHER EXPECTED FOR WEDNESDAY AS SFC HIGH MOVES ACROSS WY INTO THE NORTHERN PLAINS AND UPPER RIDGE BUILDS OVER THE REGION. RETURN FLOW SETS UP FOR THURSDAY AS SFC HIGH MOVES FURTHER INTO THE PLAINS WITH TEMPERATURES TURNING WARMER. SOME ISOLATED LATE DAY CONVECTION POSSIBLE IF SUFFICIENT MOISTURE RETURNS. LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... MAIN FORECAST IMPACT WILL BE CONTINUATION OF SPLIT TROUGH PATTERN IN THE GREAT BASIN AND NORTHWEST WITH SOUTHWEST FLOW OVER WYOMING. GFS AND ECMWF REASONABLE AGREEMENT WITH UPPER HIGH TO THE SOUTHEAST WITH INCREASING HEIGHTS OVER SE WYOMING. SFC LOW WILL EJECT THROUGH NRN WYMOMING WITH SURFACE TROUGH THURSDAY AFTN/EVENING. A FEW TSTMS POSSIBLE ALONG CONVERGENCE AREA OF FRONT WITH DRYING AND WARMING TREND ON FRIDAY AS MOST THETA-E AND MOISTURE CONVERGENCE EAST OF THE FORECAST AREA. BY SATURDAY COOLER AIR WILL FILTER IN WITH NORTHWEST SURFACE FLOW AND SHORTWAVE DISTURBANCE ALOFT WILL KEEP SLIGHT RISK OF TSTMS OVER THE AREA. ON SUNDAY AFTERNOON THE LOW LEVEL FLOW WILL SHIFT TO SOUTHEAST FOR INCREASE IN INSTABILITY ALONG WITH PLACEMENT OF LEE SIDE SURFACE TROUGH. HAVE KEPT TSTM CHANCES CONSISTENT THROUGH TUESDAY WITH MAX TEMPERATURES WARMING AGAIN TO ABOVE NORMAL BY 5-10 DEGREES. && AVIATION...VFR CONDITIONS EXPECTED OVERALL OUTSIDE OF WDLY SCTD SHOWERS AND TSTRMS THROUGH THIS EVENING. SFC FRONT WILL PASS ACROSS THE AREA TONIGHT. SOME MVFR/IFR CIGS POSSIBLE FOR TIME TONIGHT OVER THE NEB PANHANDLE UNTIL FRONTAL PASSAGE. && FIRE WEATHER...NO CONCERNS ANTICIPATED AS CONDITIONS NOT EXPECTED TO REACH CRITICAL LEVELS OVER THE DISTRICTS THROUGH THURSDAY. AFTERNOON RHS WILL GET RATHER LOW OVER THE LOWER ELEVATIONS OF CARBON COUNTY BUT FUELS STILL NOT TOO DRY. && HYDROLOGY...MAIN CONCERNS ARE ON THE LOWER NORTH PLATTE RIVER EAST OF TORRINGTON DOWN INTO SCOTTS BLUFF COUNTY. RELEASES FROM UPSTREAM RESERVOIRS WILL KEEP LEVELS ABOVE FLOOD STAGES FOR SEVERAL MORE DAYS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION/FIRE WX/HYDRO...RE LONG TERM...SLA
Hazardous weather outlook, Jun 22, 4:15 PM MDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 415 PM MDT TUE JUN 22 2010 NEZ002-003-019>021-054-055-095-096-WYZ103-106>108-116>119-231200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 411 PM MDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS NOW IN EFFECT UNTIL 11 PM. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA AGAIN THIS AFTERNOON AND EVENING. A FEW STORMS ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT THROUGH EARLY EVENING. AN ISOLATED TORNADO IS ALSO POSSIBLE...ESPECIALLY EAST OF A LINE FROM LUSK TO KIMBALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS AFTERNOON THROUGH THIS EVENING...MAINLY OVER FAR EASTERN WYOMING AND THE NEBRASKA PANHANDLE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-105-109>115-231200- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 411 PM MDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. BRIEF GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH SOME OF THE STORMS THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101-102-231200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- 411 PM MDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 8 PM THIS EVENING. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA AGAIN THIS AFTERNOON AND EVENING. A FEW STORMS ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED INTO EARLY THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 22, 3:06 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 306 PM MDT TUE JUN 22 2010 WYZ117>119-222130- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 306 PM MDT TUE JUN 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LARAMIE COUNTY UNTIL 330 PM MDT... AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITAKER...OR 18 MILES NORTH OF CHEYENNE... MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHITAKER... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 22 AND 35. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. RE
Local storm report, Jun 22, 3:37 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
337 PM MDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 15 N CHEYENNE 41.36N 104.79W
06/22/2010 E0.75 INCH LARAMIE WY TRAINED SPOTTER
&&
DSIUTALocal storm report, Jun 22, 4:15 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 14 NW ALBIN 41.56N 104.29W
06/22/2010 E0.25 INCH LARAMIE WY TRAINED SPOTTER
PEA SIZED HAIL...30 MPH GUST
&&
DSIUTALocal storm report, Jun 22, 4:25 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
425 PM MDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 9 W ALBIN 41.42N 104.27W
06/22/2010 E0.50 INCH LARAMIE WY TRAINED SPOTTER
PEA TO DIME SIZED HAIL...30 MPH WIND GUST...TEMPERATURE
DROP 14F IN 20 MINUTES.
&&
DSIUTASpecial weather statement, Jun 22, 4:30 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 430 PM MDT TUE JUN 22 2010 WYZ101-222330- CONVERSE COUNTY LOWER ELEVATIONS WY- 430 PM MDT TUE JUN 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CONVERSE COUNTY UNTIL 530 PM MDT... AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF BLUE HILL RESERVOIR...OR 25 MILES NORTH OF EVANSVILLE...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HARDY RANCH AIR STRIP... BETTY RESERVOIR... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LUNDQUIST
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:09 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 51 min |
| Jun 21, 7:22 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 53 min |
| Jun 21, 8:02 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 23 min |
| Jun 22, 3:30 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| Jun 22, 4:12 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 48 min |
| Jun 22, 5:25 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 53 min |
| Jun 21, 7:31 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 41 min |
| Jun 21, 8:06 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 33 min |
| Jun 21, 8:08 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 26 min |
| Jun 22, 4:58 PM MDT | Tornado Warning | CYS | Banner | 47 min |
| Jun 22, 5:32 PM MDT | Tornado Warning | CYS | Banner, Cheyenne, Morrill | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.